Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 16, NWS Green Bay, WI

June 5, 2005Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2005, 1:52 AM CDT for Waushara County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 1:52 AM CDT (06:52 UTC)
Expired
Jun 5, 2005, 2:19 AM CDT
In force
27 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 106 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 050653
SVRGRB
WIC137-050715-
/O.NEW.KGRB.SV.W.0016.050605T0652Z-050605T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
152 AM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUSHARA COUNTY IN CENTRAL WISCONSIN
  THIS INCLUDES THE CITY OF WAUTOMA

* UNTIL 215 AM CDT

* AT 148 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 13 MILES SOUTHWEST OF WAUTOMA...AND MOVING NORTHEAST AT 60
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUTOMA BY 200 AM...

LAT...LON 4400 8956 4401 8898 4421 8888 4421 8958

$$

KIECKBUSCH
2 follow-up statements
000 
WWUS53 KGRB 050703
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
202 AM CDT SUN JUN 5 2005

WIC137-050715-
/O.CON.KGRB.SV.W.0016.000000T0000Z-050605T0715Z/
WAUSHARA WI-
202 AM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 AM CDT FOR
WAUSHARA COUNTY...

AT 201 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR WAUTOMA...MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILD ROSE BY 210 AM...

THIS STORM PRODUCED GUSTY WINDS NEAR THE COLOMA AREA.

LAT...LON 4400 8956 4401 8898 4421 8888 4421 8958

$$

KIECKBUSCH
000 
WWUS53 KGRB 050719
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
219 AM CDT SUN JUN 5 2005

WIC137-050729-
/O.EXP.KGRB.SV.W.0016.000000T0000Z-050605T0715Z/
WAUSHARA WI-
219 AM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY EXPIRED AT 215
AM CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

LAT...LON 4400 8956 4401 8898 4421 8888 4421 8958

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:30 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 4, 9:30 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT SAT JUN 4 2005

.UPDATE...
TORNADO WATCHES HAVE BEEN CANCELED FOR FCST AREA.  REMAINDER OF FORECAST
PRODUCTS WILL BE OUT SHORTLY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 4, 10:45 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 PM CDT SAT JUN 4 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1045 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...REST OF TONIGHT THROUGH SUNDAY EVENING

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT THROUGH
SUNDAY EVENING.

MORE THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN LATE TONIGHT...THEN SPREAD NORTHEAST ACROSS THE REST OF THE
FORECAST AREA ON SUNDAY MORNING. LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE WITH THESE STORMS.

A BRIEF BREAK IN THE ACTION IS POSSIBLE DURING THE LATE MORNING AND
EARLY AFTERNOON HOURS...BUT MORE SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS. WIDESPREAD DAMAGING
WINDS ARE ANTICIPATED WITH THESE STORMS. A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT
FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT
THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE TONIGHT THROUGH SUNDAY
EVENING.

LMZ521-522-541>543-564-051100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1045 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...REST OF TONIGHT THROUGH SUNDAY EVENING

THUNDERSTORMS ARE POSSIBLE SOUTH OF STURGEON BAY LATE TONIGHT...THEN
ACROSS THE ENTIRE MARINE FORECAST AREA SUNDAY INTO SUNDAY EVENING. SOME
OF THE STORMS COULD BECOME SEVERE...WITH STRONG WINDS AND HAIL.

AREAS OF FOG ARE LIKELY THROUGHOUT THE PERIOD. LOCALLY DENSE FOG MAY
REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT
FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT
THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Jun 4, 8:05 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT SAT JUN 4 2005

WIZ010-018>021-030-031-035>039-045-048-049-074-050300-
ONEIDA-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-
WINNEBAGO-CALUMET-
INCLUDING RHINELANDER...TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH AND CHILTON
805 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 392 IN EFFECT UNTIL 10 PM...

TORNADO WATCH NUMBER 392 IS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING
COUNTIES...

ONEIDA
LINCOLN
LANGLADE
OCONTO
MENOMINEE
MARATHON
SHAWANO

TORNADO WATCH NUMBER 392 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

WOOD
PORTAGE
WAUPACA
OUTAGAMIE
BROWN
WAUSHARA
WINNEBAGO
CALUMET

WIZ005-011-012-050300-
VILAS-FOREST-FLORENCE-
INCLUDING EAGLE RIVER AND CRANDON
805 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 395 IN EFFECT UNTIL MIDNIGHT...

TORNADO WATCH NUMBER 395 IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING
COUNTIES...

VILAS
FOREST
FLORENCE

KIECKBUSCH
WEATHER.GOV/GREENBAY
Local storm report, Jun 4, 8:39 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TORNADO          7 S HOGARTY             44.93N 89.31W
06/04/2005                   MARATHON           WI   LAW ENFORCEMENT

            VERY BRIEF TOUCHDOWN

&&
Special weather statement, Jun 4, 8:40 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
840 PM CDT SAT JUN 4 2005

WIZ011-018-019-030-050230-
FOREST-LINCOLN-LANGLADE-MARATHON-
INCLUDING CRANDON...TOMAHAWK...ANTIGO AND WAUSAU
840 PM CDT SAT JUN 4 2005

ISOLATED THUNDERSTORMS WERE PRODUCING BRIEF FUNNEL CLOUDS LATE THIS
EVENING ACROSS PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN.  THESE
FUNNELS MAY TOUCH THE GROUND FOR A MOMENT...THEN LIFT BACK UP INTO THE
AIR.  IF YOU SEE A FUNNEL OR TORNADO...MOVE TO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF CENTRAL AND NORTH-CENTRAL
WISCONSIN.

JKL
WEATHER.GOV/GREENBAY
Special weather statement, Jun 4, 9:30 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT SAT JUN 4 2005

WIZ005-010>012-018>021-030-031-074-050245-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-
SOUTHERN OCONTO-MARATHON-SHAWANO-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...TOMAHAWK...ANTIGO AND
WAUSAU
930 PM CDT SAT JUN 4 2005

...TORNADO WATCH CANCELED...

TORNADO WATCH NUMBERS 392 AND 395 FOR NORTHERN WISCONSIN HAVE BEEN
CANCELED.

JKL
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:08 AM CDTSevere Thunderstorm WarningGRBPortage, Waupaca60 min
Jun 5, 2:44 AM CDTSevere Thunderstorm WarningGRBMarathon, Shawano31 min
Jun 5, 3:05 AM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto55 min
Jun 5, 3:17 AM CDTSevere Thunderstorm WarningGRBMarathon, Shawano34 min
Jun 5, 3:21 AM CDTSpecial Marine WarningGRB54 min
Jun 5, 4:38 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas85 min
Jun 5, 4:44 PM CDTSevere Thunderstorm WarningGRBPortage46 min
Jun 5, 5:01 PM CDTSevere Thunderstorm WarningGRBMarathon37 min
Jun 5, 5:36 PM CDTTornado WarningGRBWaupaca24 min
Jun 5, 6:03 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano42 min
Jun 5, 6:39 PM CDTSevere Thunderstorm WarningGRBOconto57 min
Jun 5, 6:59 PM CDTSevere Thunderstorm WarningGRBMarinette63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.